Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 35, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 4, 2006, 12:21 PM PDT for Riverside County, San Bernardino County, California. It was in force for 84 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2006, 12:21 PM PDT (19:21 UTC)
- Expired
- Sep 4, 2006, 1:45 PM PDT
- In force
- 84 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
The radar
The Santa Ana Mts radar (KSOX), 72 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 12:50 PM PDT | FLOOD | Big Bear City, CA | 5 INCHES OF WATER ON FOREST SERVICE RD NEAR 2 AND 10 OFF OF HWY 18. FROM RIV190. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2328 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 041922 FFWSGX CAC065-071-042045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1221 PM PDT MON SEP 4 2006 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITY OF FOREST FALLS * UNTIL 145 PM PDT * AT 1211 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN GORGONIO MOUNTAIN...BIG BEAR LAKE...BIG BEAR CITY AND FOREST FALLS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3401 11702 3397 11685 3426 11679 3433 11701 $$ ECC
2 follow-up statements
000 WGUS76 KSGX 041947 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1245 PM PDT MON SEP 4 2006 CAC065-071-042045- SAN BERNARDINO CA-RIVERSIDE CA- 1247 PM PDT MON SEP 4 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM PDT FOR NORTHWESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AT 1243 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG BEAR LAKE ...BIG BEAR CITY AND FOREST FALLS. A RAINGAGE JUST SOUTH OF FOREST FALLS AT OAK GLEN REPORTED THREE QUARTERS OF AN INCH OF RAIN IN HALF AN HOUR. ALSO 5 INCHES OF WATER WAS REPORTED ON A ROAD OFF HIGHWAY 18 NEAR BIG BEAR LAKE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3401 11702 3397 11685 3426 11679 3433 11701 $$ ECC
000 WGUS76 KSGX 042045 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 141 PM PDT MON SEP 4 2006 CAC065-071-042051- SAN BERNARDINO CA-RIVERSIDE CA- 141 PM PDT MON SEP 4 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE FLASH FLOOD WARNING IS CANCELED. LOCALLY BRIEF HEAVY RAIN WILL CONTINUE AT TIMES AND MORE FLASH FLOOD WARNINGS MAY BE NEEDED LATER THIS AFTERNOON. A FLASH FLOOD WATCH CONTINUES FOR THE AREA THROUGH 800 PM THIS EVENING. LAT...LON 3401 11702 3397 11685 3426 11679 3433 11701 $$ ECC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 8:50 AM PDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 4, 8:50 AM PDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
850 AM PDT MON SEP 4 2006
.SYNOPSIS...
BUILDING HIGH PRESSURE OVER SOUTHERN CALIFORNIA CALIFORNIA WILL
BRING HOT WEATHER THROUGH TUESDAY. MONSOONAL MOISTURE OVER THE
MOUNTAINS AND DESERTS WILL AGAIN RESULT IN SCATTERED AFTERNOON AND
EARLY EVENING THUNDERSTORMS WITH THE POSSIBILITY OF FLASH FLOODING.
A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE VALLEYS
TODAY AND TUESDAY...AND MAY PRODUCE AFTERNOON CLOUDS ALL THE WAY TO
THE COAST IN SOME AREAS. A TROUGH OF LOW PRESSURE APPROACHING FROM
THE NORTHWEST WILL BRING SLOW DRYING AND COOLING THE LATTER HALF OF
THE WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WE ARE OFF TO THE RACES THIS MORNING WITH MOSTLY CLEAR SKIES AND
RAPIDLY RISING TEMPERATURES. SURFACE PRESSURE GRADIENTS ARE WEAK BUT
ALL OFFSHORE THIS MORNING. THE ONLY LOW CLOUDS TO BE SEEN EARLY THIS
MORNING WERE IN THE SAN DIEGO COUNTY DESERTS OF ALL PLACES...AND A
NARROW STRIP JUST OFF THE COAST. A FEW CUMULUS WERE ALREADY POPPING
OVER THE MOUNTAINS TOO. OTHERWISE...THE IR AND WATER VAPOR IMAGERY
SUGGEST WHAT EVER IS LEFT OF JOHN IS BEING RAPIDLY TORN APART AND
PUSHED INTO SONORA MEXICO AND OVER THE RIO GRANDE VALLEY.
ALL INDICATIONS ARE WE ARE ON TRACK FOR ANOTHER ACTIVE DAY OF
THUNDERSTORMS IN OUR MOUNTAINS AND DESERTS. EVEN THOUGH THE 12Z
MIRAMAR SOUNDING AND SURFACE RAWS OBSERVATIONS SHOW SOME DRYING...
SURFACE DEW POINTS HAVE INCREASED A BIT IN THE DESERTS...AND THE
SOUNDING STILL LOOKS TO HAVE PLENTY OF POTENTIAL INSTABILITY TO BE
RELEASED AS THE SUN STARTS TO COOK THE ELEVATED TERRAIN. BETTER E
FLOW IN THE MID LEVELS SHOULD HELP TO PUSH THE STORMS INTO ADJACENT
VALLEY AREAS...WHILE THE ANVILS STREAM WEST OVER SOME COASTAL AREAS.
EXPECT HOT DAYS THROUGH TUESDAY EVERYWHERE. ONLY THE IMMEDIATE BEACH
AREAS WILL ESCAPE. AFTERNOON THUNDERSTORMS COULD BRING SOME RELIEF
FROM THE SINGING EARLY SEPTEMBER SUN.
RELIEF WILL BE GRADUAL...BUT SUBSTANTIAL AFTER MIDWEEK AS THE GFS
MODEL WEAKENS THE UPPER HIGH AND THE UPPER-LEVEL WINDS TURN
NORTHWESTERLY. THE MODELS REBUILD A DEEP MARINE LAYER AS THE WEST
WINDS STRENGTHEN ALOFT AND THE TROUGH DIGS DOWN THE COAST. LOOKS
LIKE THE MODELS MAY BE SLOW IN DRYING THE MID-LEVELS...BUT LOOK FOR
THE THUNDERSTORM THREAT TO DIMINISH SUBSTANTIALLY AFTER WED.
&&
.AVIATION...TAFS AND TWEB ADEQUATELY REFLECT EXPECTED CONDITIONS.
SEE TAFS LAXTAFSAN...LAXTAFCRQ...LAXTAFSNA...LAXTAFONT...
LAXTAFPSP...LAXTAFTRM...AND TWEB LAXTWB432 FOR MORE DETAILED
INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
SCATTERED AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS WILL
BE THE MAIN CONCERN AGAIN TODAY. A FEW STORMS ACROSS THE FOOTHILLS
COULD TRIGGER ISOLATED ACTIVITY IN OR NEAR THE INLAND VALLEYS.
OTHERWISE PREDOMINANTLY VFR CONDITIONS. EXPECT BUILDING CUMULUS
AFTER 17Z FOLLOWED BY SCATTERED THUNDERSTORMS FROM 19-02Z. BASES
NEAR 7000 FT MSL AND CUMULONIMBUS TOPS TO FL450 WITH ASSOCIATED
STRONG UDDFS AND TURBULENCE. STRONGER STORMS THIS AFTN COULD PRODUCE
LOCALLY HEAVY RAIN...HAIL AND GUSTY SURFACE WINDS TO 45 KTS.
VERY MINIMAL SHALLOW MARINE LAYER AND OFFSHORE WIND COMPONENTS HAVE
KEPT THE COAST ALMOST COMPLETELY FREE OF STRATUS AND FOG...AND THIS
WILL CONTINUE TODAY. THERE IS POTENTIAL LATER TONIGHT FOR SOME LOW
CLOUDS AND FOG NEAR THE COAST AS LATEST NAM FORECAST MODEL INDICATES
A POSSIBLE EDDY DEVELOPMENT...HOWEVER CONFIDENCE IN THIS IS LIMITED
AT THIS TIME.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM NOON PDT TODAY THROUGH THIS EVENING FOR
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
DESERTS-SAN DIEGO COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC...JAD
AVIATION/MARINE...LAVIS
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Sep 4, 4:10 AM PDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 410 AM PDT MON SEP 4 2006 CAZ055-056-058-042300- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 410 AM PDT MON SEP 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT FOR THIS AFTERNOON AND EARLY EVENING...THE FLASH FLOOD POTENTIAL INDEX IS HIGH...THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. A FLASH FLOOD WATCH IS IN EFFECT FROM NOON UNTIL 8 PM...SEE LAXFFASGX. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY AFTERNOON AND EARLY EVENING...THE FLASH FLOOD POTENTIAL INDEX IS HIGH...THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. FOR WEDNESDAY THROUGH FRIDAY...THERE ARE DECREASING CHANCES FOR AFTERNOON AND EARLY EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED FROM NOON THROUGH 6 PM TODAY. CAZ060>062-042300- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 410 AM PDT MON SEP 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT FOR THIS AFTERNOON AND EARLY EVENING...THE FLASH FLOOD POTENTIAL INDEX IS HIGH...THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. A FLASH FLOOD WATCH IS IN EFFECT FROM NOON UNTIL 8 PM...SEE LAXFFASGX. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY AFTERNOON AND EARLY EVENING...THE FLASH FLOOD POTENTIAL INDEX IS MODERATE...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. FOR WEDNESDAY THROUGH FRIDAY...THERE ARE DECREASING CHANCES FOR AFTERNOON AND EARLY EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED FROM NOON THROUGH 6 PM TODAY. CAZ048-042300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 410 AM PDT MON SEP 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INLAND EMPIRE OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT FOR THIS AFTERNOON AND EARLY EVENING...THE FLASH FLOOD POTENTIAL INDEX IS MODERATE...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY AFTERNOON AND EARLY EVENING...THE FLASH FLOOD POTENTIAL INDEX IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED FROM NOON THROUGH 6 PM TODAY. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 2:31 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 59 min |
| Sep 4, 3:24 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 96 min |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.